Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 31, 2005, 6:11 PM MDT for Goshen County, Wyoming. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2005, 6:11 PM MDT (00:11 UTC)
- Expired
- Jul 31, 2005, 6:46 PM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 6:15 PM MDT | TSTM WND GST 60 | 2 S Torrington, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 3280 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 010012 SVRCYS WYC015-010045- /O.NEW.KCYS.SV.W.0142.050801T0011Z-050801T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 611 PM MDT SUN JUL 31 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF TORRINGTON * UNTIL 645 PM MDT * AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TORRINGTON...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN GOSHEN COUNTY AT 630 PM MDT LAT...LON 4209 10427 4184 10427 4186 10408 4210 10407 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 010030 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 629 PM MDT SUN JUL 31 2005 WYC015-010045- /O.CON.KCYS.SV.W.0142.000000T0000Z-050801T0045Z/ GOSHEN WY- 629 PM MDT SUN JUL 31 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM MDT FOR EAST CENTRAL GOSHEN COUNTY... AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TORRINGTON...MOVING EAST AT 10 MPH. LAT...LON 4209 10427 4184 10427 4186 10408 4210 10407 $$ DAUGHERTY
000 WWUS55 KCYS 010046 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 645 PM MDT SUN JUL 31 2005 WYC015-010055- /O.EXP.KCYS.SV.W.0142.000000T0000Z-050801T0045Z/ GOSHEN WY- 645 PM MDT SUN JUL 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY EXPIRES AT 645 PM MDT... THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR CENTRAL GOSHEN COUNTY HAS BEEN ALLOWED TO EXPIRE. THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A SEVERE WEATHER THREAT. LAT...LON 4209 10427 4184 10427 4186 10408 4210 10407 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 1:53 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 31, 1:53 PM MDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 153 PM MDT SUN JUL 31 2005 .SHORT TERM...CONVECTIVE DEVELOPMENT CONTINUING IN THE WESTERN PORTION OF THE CWA. PRECIPITABLE WATER VALUES UPSTREAM ARE 150% TO 175% OF NORMAL...SO HEAVY RAIN CONTINUES TO BE THE MAIN THREAT WITH THESE THUNDERSTORMS. SOME GUSTY WINDS ARE POSSIBLE...BUT NOT REALLY EXPECTING ANY SEVERE STORMS. STORMS ARE MOVING NORTHEAST AT 25 MPH...SO THAT SHOULD ALSO KEEP FLASH FLOODING POTENTIAL TO A MINIMUM. SCATTERED POPS SPREADING FROM WEST TO EAST ACROSS THE CWA FOR LATE THIS AFTERNOON AND EVENING LOOKS REASONABLE. META CONTINUES TO HAVE MUCH MORE QPF WITH THE STORMS TODAY THAN THE GFS AND LOOKS REASONABLE GIVEN THE DEVELOPMENT YESTERDAY. WITH THE HIGHER DEWPOINTS AND CLOUD COVER...WENT A FEW DEGREES WARMER FOR LOWS TONIGHT. ON MONDAY...STILL PLENTY OF MONSOONAL MOISTURE IN THE SOUTHWEST FLOW ALOFT...SCATTERED POPS AGAIN WARRANTED. TEMPS WILL BE SIMILAR TO THOSE OF TODAY WITH NO CHANGE IN THE AIRMASS AND MORE CLOUD COVER DURING THE DAY. .LONG TERM...TUESDAY THROUGH FRIDAY CONTINUES TO BE DOMINATED BY A ROCKY MOUNTAIN RIDGE AND RELATIVELY WEAK MONSOONAL MOISTURE. THIS RIDGE WILL FLATTEN BRIEFLY TUESDAY AND WEDNESDAY AS AN UPPER LOW TRACKS ACROSS CENTRAL CANADA WITH A COOL FRONT CROSSING THE AREA. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE THE NORM. THE UPPER HIGH REMAINS CENTERED OVER COLORADO AND KANSAS THROUGH THE PERIOD ALLOWING A WEAK FLOW OF PACIFIC MOISTURE TO STREAM INTO SOUTHWESTERN WYOMING. THE BEST CHANCE OF RAIN WOULD APPEAR TO BE THURSDAY. VERY WARM TEMPERATURES ARE EXPECTED UNDER THE UPPER HIGH DUE TO THE PERSISTENT SUBSIDENCE. SOUTHERN WYOMING AND THE NEBRASKA PANHANDLE CAN EXPECT CONTINUED ABOVE NORMAL TEMPERATURES. FOR FRIDAY NIGHT THRU SUNDAY...BROAD UPPER RIDGE CENTERED OVER THE FRONT RANGE WILL DOMINATE THE PATTERN FOR THE FIRST WEEKEND OF AUGUST. EXPECT ABOVE NORMAL TEMPS WITH JUST MINIMAL CHANCES OF PRECIP FRIDAY NIGHT THROUGH SUNDAY...ATTM GREATEST CHANCE FOR PRECIP IN AND AROUND MTNS NEAR THE CO BORDER. WEAK TROF ZIPS THROUGH SUNDAY AND PUSHES A SFC BOUNDARY TOWARDS OUR NORTHERN SECTIONS BY EVENING...BUT OTHER THAN THAT NOTHING SIGNIFICANT TO WRITE HOME ABOUT. THIS IS DEMKO SIGNING OFF. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...STARK LONG TERM....COPLEY/DEMKO
Hazardous weather outlook, Jul 31, 10:50 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT SUN JUL 31 2005 NEZ001>003-019>021-054-055-WYZ059>070-011200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1050 AM MDT SUN JUL 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY EARLY AFTERNOON. THE STORMS WILL MOVE TO THE EAST AT 20 MPH AND WILL BE MORE WIDESPREAD IN SOUTHEAST WYOMING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL LOCALLY HEAVY RAINFALL WITH SOME LOCATIONS RECEIVING A HALF TO THREE QUARTER OF AN INCH OF RAIN IN A SHORT AMOUNT OF TIME. SOME OF THE STORMS WILL ALSO PRODUCE WIND GUSTS TO 50 MPH...LIGHTNING AND SOME SMALL HAIL. THE ACTIVITY WILL WEAKEN IN THE EVENING WITH A FEW SHOWERS OR WEAK THUNDERSTORMS LINGERING OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE MONDAY THROUGH THURSDAY. THE THUNDERSTORMS SHOULD NOT PRODUCE SEVERE WEATHER DUE TO A LACK OF INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND/STARK
In the hours before
Local storm report, Jul 31, 4:27 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT SUN JUL 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 30 N CHEYENNE 41.58N 104.79W
07/31/2005 0.75 INCH LARAMIE WY TRAINED SPOTTER
HAIL OCCURRED FROM 400 TO 405 PM.
&&
JCDNearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.